Geometric & Functional Analysis GAFA

, Volume 4, Issue 2, pp 236–257 | Cite as

Invariant measures and orbit closures for unipotent actions on homogeneous spaces

  • M. Ratner


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BBo]F. Bien, A. Borel, Sous-groupes épimorphiques de groupes algebriques lineaires I, C.R. Acad. Sci. Paris 315 (1992).Google Scholar
  2. [BoP]A. Borel, G. Prasad, Values of isotropic quadratic forms atS-integral points, Composito Math. 83 (1992), 347–372.Google Scholar
  3. [Bow]R. Bowen, Weak mixing and unique ergodicity on homogeneous spaces, Israel J. Math. 23 (1976), 267–273.Google Scholar
  4. [D1]S.G. Dani, Invariant measures and minimal sets of horospherical flows Invent. Math. 64 (1981), 357–385.Google Scholar
  5. [D2]S.G. Dani, On orbits of unipotent flows on homogeneous spaces, II Ergodic Theory and Dynamical Systems 6 (1986), 167–182.Google Scholar
  6. [DM1]S.G. Dani, G.A. Margulis, Orbit closures of generic unipotent flows on homogeneous spaces ofS L (3, ℝ), Math. Ann. 286 (1990), 101–128.Google Scholar
  7. [DM2]S.G. Dani, G.A. Margulis, Values of quadratic forms at primitive integral points, Invent. Math. 98 (1989), 405–425.Google Scholar
  8. [DM3]S.G. Dani, G.A. Margulis, On limit distributions of orbits of unipotent flows and integral solutions of quadratic inequalities, C.R. Acad. Sci. Paris, Ser. I 314 (1992), 698–704.Google Scholar
  9. [DSm]S.G. Dani, J. Smillie, Uniform distribution of horocycle orbits for Fuchsian groups, Duke Math. J. 5 (1984), 185–194.Google Scholar
  10. [EPe]R. Ellis, W. Perrizo, Unique ergodicity of flows on homogeneous spaces, Israel J. Math. 29 (1978), 276–284.Google Scholar
  11. [F1]H. Furstenberg, Strict ergodicity and transformations of the torus, Amer. J. Math. 83 (1961), 573–601.Google Scholar
  12. [F2]H. Furstenberg, The unique ergodicity of the horocyle flow, In “Recent Advances in Topological Dynamics”, Lecture Notes in Math. 318, Springer, Berlin (1972), 95–115.Google Scholar
  13. [H]G.A. Hedlund, Fuchsian groups and transitive horocycles, Duke Math. J. 2 (1936), 530–542.Google Scholar
  14. [M1]G.A. Margulis, Discrete subgroups and ergodic theory, in “Number Theory, Trace Formula and Discrete Groups”, Symposium in Honor of A. Selberg, Oslo 1987, Academic Press (1989), 377–398.Google Scholar
  15. [M2]G.A. Margulis, Dynamical and ergodic properties of subgroup actions on homogeneous spaces with applications to number theory, Proc. of ICM Kyoto (1990), 193–215.Google Scholar
  16. [MT]G.A. Margulis, G.M. Tomanov, Measure rigidity for algebraic groups over local fields, C.R. Acad. Sci. Paris, t. 315, Serie I (1992), 1221–1226.Google Scholar
  17. [Mo]S. Mozes, Epimorphic subgroups and invariant measures, Preprint.Google Scholar
  18. [MoS]S. Mozes, N. Shah, On the space of ergodic measures of unipotent flows, preprint.Google Scholar
  19. [P]W. Parry, Ergodic properties of affine transformations and flows on nilmanifolds, Amer. J. Math. 91 (1969), 757–771.Google Scholar
  20. [R]M.S. Raghunathan, Discrete Subgroups of Lie Groups, Springer-Verlag (1972).Google Scholar
  21. [Ra1]M. Ratner, Strict measure rigidity for unipotent subgroups of solvable groups, Invent. Math. 101 (1990), 449–482.Google Scholar
  22. [Ra2]M. Ratner, On measure rigidity of unipotent subgroups of semisimple groups, Acta Math. 165 (1990), 229–309.Google Scholar
  23. [Ra3]M. Ratner, On Raghunathan's measure conjecture, Ann. of Math. 134 (1991), 545–607.Google Scholar
  24. [Ra4]M. Ratner, Raghunathan's topological conjecture and distributions of unipotent flows, Duke Math. J. 63 (1991), 235–280.Google Scholar
  25. [Ra5]M. Ratner, Rigidity of horocycle flows, Ann. of Math. 115 (1982), 597–614.Google Scholar
  26. [Ra6]M. Ratner, Raghunathan's Conjectures forSL(2,ℝ), Israel. J. Math. 80 (1992), 1–31.Google Scholar
  27. [Ra7]M. Ratner, Raghunathan's conjectures forp-adic Lie groups, International Mathematics Research Notices, No. 5 (1993), 141–146.Google Scholar
  28. [S]N. Shah, Uniformly distributed orbits of certain flows on homogeneous spaces, Math. Ann. 289 (1991), 315–334.Google Scholar
  29. [V]W. Veech, Unique ergodicity of horospherical flows, Amer. J. Math. 99 (1977), 827–859.Google Scholar
  30. [W1]D. Witte, Rigidity of some translations on homogeneous spaces, Invent. Math. 81 (1985), 1–27.Google Scholar
  31. [W2]D. Witte, Measurable quotients of unipotent translations on homogeneous spaces, To appear in Transactions of AMS.Google Scholar

Copyright information

© Birkhäuser Verlag 1994

Authors and Affiliations

  • M. Ratner
    • 1
  1. 1.Department of MathematicsUniversity of California at BerkeleyBerkeleyUSA

Personalised recommendations